Alert archive / Florida / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS Mobile, AL

July 5, 2013Escambia County, Florida

NWS Mobile, AL issued this flash flood warning at Jul 5, 2013, 11:11 AM CDT for Escambia County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2013, 11:11 AM CDT (16:11 UTC)
Expired
Jul 5, 2013, 5:15 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Escambia County, FL

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1764 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WGUS54 KMOB 051611
FFWMOB
FLC033-052215-
/O.NEW.KMOB.FF.W.0028.130705T1611Z-130705T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1111 AM CDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 515 PM CDT FRIDAY

* AT 1107 AM CDT...VERY HEAVY RAINFALL WAS INDICATED OVER THE WARNED
  AREA AND RADAR ESTIMATES SHOW 2 TO 3 INCHES OF RAINFALL HAS
  OCCURRED OVER THE PAST HOUR. THIS WILL LIKELY CAUSE FLASH FLOODING
  IN THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA INTERNATIONAL AIRPORT...          WEST PENSACOLA...
  WARRINGTON...         PENSACOLA...          MYRTLE GROVE...
  GOULDING...           BRENT...              BELLVIEW...

LAT...LON 3053 8731 3047 8715 3041 8718 3039 8721
      3038 8726 3033 8727 3032 8723 3031 8724
      3032 8731 3031 8733 3030 8739

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 5:47 AM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jul 5, 5:47 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
547 AM CDT FRI JUL 5 2013

.SHORT TERM (TODAY AND TONIGHT)...MOIST AXIS BETWEEN AN UPPER TROF
TO OUR WEST AND AN UPPER RIDGE OFF THE EASTERN SEABOARD CONTINUES TO
SLOWLY MOVE WEST. THIS AIRMASS IS EXTREMELY MOIST WITH PRECIPITABLE
WATER VALUES IN EXCESS OF 2 INCHES...WHICH IS 125 PERCENT OF NORMAL.
GLOBAL AND MESOSCALE MODELS CONTINUE TO INCREASE AND EXPAND SHOWERS
AND THUNDERSTORMS ACROSS OUR REGION LATER THIS MORNING INTO THE
AFTERNOON. DUE TO THE HIGH PW VALUES...SHOWERS AND THUNDERSTORMS
WILL BE VERY EFFICIENT RAIN PRODUCERS WITH AMOUNTS OVER 2 INCHES PER
HOUR POSSIBLE. DUE TO RECENT HEAVY RAINFALL...GROUND CONDITIONS ARE
BECOMING RATHER SOGGY ESPECIALLY ACROSS PORTIONS OF SOUTHEAST
MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. IN THESE AREAS ANY
ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING AND/OR
RIVER FLOODING. AS A RESULT...THE FLASH FLOOD WATCH WILL BE EXPANDED
WESTWARD TO ENCOMPASS THE ENTIRE CENTRAL GULF COAST THROUGH SUNDAY
MORNING. TEMPS ON THURSDAY WERE SEVERAL DEGREES BELOW GUIDANCE
VALUES...ESPECIALLY IN EASTERN ZONES...AND HAVE CONTINUED THAT TREND
TODAY WITH MID/UPPER 70S EAST TO LOW 80S IN WESTERN ZONES. LOW RISK
OF WET MICROBURSTS TODAY. /13

(SATURDAY THROUGH SUNDAY)...HEAVY RAIN THREAT WILL CONTINUE THROUGH
AT LEAST SATURDAY AS AXIS OF DEEPER MOISTURE SHIFTS WEST ACROSS THE
REGION. RADAR INDICATES THAT PARTS OF INTERIOR SOUTHEAST MISSISSIPPI
RECEIVED IN EXCESS OF 6 INCHES (LOCALLY UP TO 13 INCHES IN SMALL
AREAS) PRIMARILY OVER WAYNE AND GREENE COUNTIES WHERE NUMEROUS ROADS
WERE FLOODED AND RESCUES FROM SOME HOMES WERE REQUIRED. WITH THIS AND
THE FACT THAT ADDITIONAL HEAVY RAINS ARE EXPECTED TO SPREAD WEST OVER
THE NEXT DAY OR TWO...HAVE EXTENDED THE FLASH FLOOD WATCH WESTWARD TO
INCLUDE THE ENTIRE FCST AREA...AND ALSO EXTENDED IT IN TIME...NOW
RUNNING THROUGH 7 AM SUNDAY. STILL LOOKING AT GENERALLY 2 TO 4 INCHES
OF ADDITIONAL RAINFALL (WITH LOCALLY HIGHER AMOUNTS) ALONG AND WEST
OF I-65 THROUGH SATURDAY NIGHT...AND 3 TO 6 INCHES EAST OF I-65 WITH
THE HIGHER TOTALS EXPECTED OVER THE FLORIDA PANHANDLE. AS MENTIONED THE
STORMS ARE EFFICIENT RAINFALL PRODUCERS...AND AS BEEN THE CASE OVER
THE PAST COUPLE OF DAYS...SOME LOCALIZED AREAS COULD SEE DOUBLE THESE
RAINFALL AMOUNTS THROUGH SATURDAY NIGHT. THE GROUNDS ARE SATURATED
OVER MUCH OF THE REGION...AND THE FLASH FLOODING THREAT WILL REMAIN
ELEVATED. WENT BELOW MOS GUIDANCE FOR MAX TEMPS BOTH SATURDAY AND
SUNDAY...MORE SIGNIFICANTLY SATURDAY...DUE TO WIDESPREAD CLOUD AND
PCPN COVERAGE. LOWS SATURDAY NIGHT NEAR MOS NUMBERS. 12/DS

&&

.LONG TERM (MONDAY THROUGH THURSDAY)...WEATHER PATTERN GRADUALLY
RETURNS TO MORE OF A TYPICAL PATTERN FOR THIS TIME OF THE YEAR
THROUGH THE LONG TERM PERIOD AS A HIGH PRESSURE RIDGE BUILDS IN FROM
THE EAST. BOTH TEMPS AND POPS RETURN TO NEAR CLIMO. 12/DS

&&

.AVIATION (05.12Z ISSUANCE)...SHRA/TSRA WILL INCREASE AT ALL
TERMINALS LATER THIS MORNING THROUGH THE AFTERNOON. MVFR CIGS AND
MVFR TO LOCALIZED IFR VISIBILITY REDUCTIONS WILL ACCOMPANY THE
HEAVIER TSRA. OTHERWISE SOUTH TO SOUTHEAST WINDS AROUND 10 KNOTS
SHOULD CONTINUE THROUGH THE PERIOD. /13

&&

.MARINE...WINDS AND SEAS WILL DECREASE TODAY AS A RIDGE OF HIGH
PRESSURE BUILDS WESTWARD. THIS WILL MAINTAIN A SOUTH TO SOUTHEAST
WIND FLOW THROUGH MUCH OF THE FORECAST PERIOD. WINDS AND SEAS WILL
BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. /13

&&

.FIRE WEATHER...NO HIGHLIGHTS WITH REGARD TO FIRE...WET AND MOIST
CONDITIONS CONTINUE. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  72  83  72  88 /  90  60  80  40  60
PENSACOLA   83  75  78  75  87 /  90  60  80  40  60
DESTIN      81  77  83  78  85 /  90  60  70  40  50
EVERGREEN   79  71  79  71  87 /  90  60  80  40  60
WAYNESBORO  82  69  83  71  86 /  70  60  80  40  60
CAMDEN      79  71  83  70  87 /  90  60  70  40  60
CRESTVIEW   77  71  77  70  86 /  90  60  70  40  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

     HIGH SURF ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

FL...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

     HIGH SURF ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

MS...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&
Hazardous weather outlook, Jul 5, 5:51 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
551 AM CDT FRI JUL 5 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
551 AM CDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE SOUTHERLY WILL CREATE A HIGH RISK OF RIP CURRENTS ALONG
THE ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES.

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA TODAY. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH
COULD PRODUCE FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND POTENTIAL LOCAL
FLOODING WILL EXIST THROUGH THE WEEKEND FOR THE ENTIRE AREA.  IN
ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND STRONG GUSTY WINDS.

HIGH SURF AND A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES WILL
PERSIST THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS...ESPECIALLY FOR
FLOODING ISSUES...THAT ARISE THROUGH THE END OF THE WEEK.

GMZ630>635-650-655-670-675-061100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
551 AM CDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE MARINE AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT BOATERS
THROUGH THE WEEKEND BUT STORMS WILL SLOWLY DECREASE IN INTENSITY AND
COVERAGE MONDAY THROUGH WEDNESDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:17 AM CDTAreal Flood AdvisoryMOBEscambia118 min
Jul 5, 11:08 AM CDTAreal Flood WarningMOBOkaloosa12 hr
Jul 5, 11:22 AM CDTAreal Flood AdvisoryMOBSanta Rosa113 min
Jul 5, 11:40 AM CDTAreal Flood WarningMOBSanta Rosa12 hr
Jul 5, 12:22 PM CDTFlash Flood WarningMOBSanta Rosa6 hr
Jul 5, 12:31 PM CDTTornado WarningMOBOkaloosa44 min
Jul 5, 1:13 PM CDTTornado WarningMOBOkaloosa47 min
Jul 5, 1:45 PM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa6 hr
Jul 5, 1:59 PM CDTTornado WarningMOBOkaloosa31 min
Jul 5, 5:16 PM CDTAreal Flood WarningMOBEscambia12 hr
Jul 5, 6:21 PM CDTAreal Flood WarningMOBSanta Rosa6 hr

Nearby

Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.